Alert archive / Oklahoma / Flash Flood Watches in 2007

Flash Flood Watch 8, NWS Tulsa, OK

May 27, 20076 counties in Oklahoma

NWS Tulsa, OK issued this flash flood watch at May 27, 2007, 9:36 AM CDT for 6 counties in Oklahoma. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 27, 2007, 9:36 AM CDT (14:36 UTC)
Expired
May 27, 2007, 9:02 PM CDT
In force
11 hr
Issued by
NWS Tulsa, OK
Flood severity
None

Counties Choctaw County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Pittsburg County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 113 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 2.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
501 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KTSA 271436
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
936 AM CDT SUN MAY 27 2007


OKZ049-053-071-073>075-272100-
/O.NEW.KTSA.FF.A.0008.070527T1436Z-070528T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUSHMATAHA-CHOCTAW-MCINTOSH-PITTSBURG-HASKELL-LATIMER-
INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...EUFAULA...
MCALESTER...STIGLER...WILBURTON
936 AM CDT SUN MAY 27 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES...IN SOUTHEAST 
  OKLAHOMA...CHOCTAW...HASKELL...LATIMER...MCINTOSH...PITTSBURG 
  AND PUSHMATAHA.

* THROUGH THIS EVENING

* 2 TO 4 INCHES OF RAIN ARE POSSIBLE ACROSS SOUTHEAST OKLAHOMA
  TODAY AS AN UPPER LEVEL DISTURBANCE MOVES SLOWLY ACROSS THE 
  AREA AND INTERACTS WITH THE MOISTURE LADEN AIRMASS IN PLACE
  ACROSS THE REGION. THESE RAINFALL AMOUNTS COULD CAUSE 
  LOCALIZED FLOODING OF LOW LYING AREAS. 

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

$$
2 follow-up statements
000 
WGUS64 KTSA 272048
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT SUN MAY 27 2007

OKZ049-053-071-073>075-280300-
/O.CON.KTSA.FF.A.0008.000000T0000Z-070528T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUSHMATAHA-CHOCTAW-MCINTOSH-PITTSBURG-HASKELL-LATIMER-
INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...EUFAULA...
MCALESTER...STIGLER...WILBURTON
348 PM CDT SUN MAY 27 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES...IN SOUTHEAST OKLAHOMA...CHOCTAW...
  HASKELL...LATIMER...MCINTOSH...PITTSBURG AND PUSHMATAHA.

* UNTIL 10 PM CDT THIS EVENING

* LOCAL RAINFALL AMOUNTS OF 4 INCHES ARE POSSIBLE ACROSS
  THE SIX COUNTY WATCH AREA LATE THIS AFTERNOON AND EVENING.  
  AN UPPER LEVEL DISTURBANCE OVER THE REGION...COUPLED WITH
  A TROPICAL AIRMASS WILL PRODUCE SLOW MOVING SHOWERS AND
  THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL IN A SHORT 
  PERIOD OF TIME. THIS RAINFALL MAY CAUSE LOCALIZED FLOODING
  OF LOW LYING AREAS AND SMALL STREAMS. 

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

$$
000 
WGUS64 KTSA 280202
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
902 PM CDT SUN MAY 27 2007

OKZ049-053-071-073>075-280315-
/O.CAN.KTSA.FF.A.0008.000000T0000Z-070528T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUSHMATAHA-CHOCTAW-MCINTOSH-PITTSBURG-HASKELL-LATIMER-
INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...EUFAULA...
MCALESTER...STIGLER...WILBURTON
902 PM CDT SUN MAY 27 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH HAS BEEN CANCELLED. RADAR AND SATELLITE
SHOWS PRECIPITATION HAS ENDED OVER THE WATCH ARE AT THIS TIME.
COMPUTER MODELS INDICATE MORE SHOWERS AND SCATTERED THUNDERSTORMS
WILL BE POSSIBLE OVERNIGHT...BUT COVERAGE AND INTENSITY IS NOT
EXPECTED TO PRODUCE ENOUGH WIDESPREAD HEAVY RAIN TO RESULT IN A
FLASH FLOOD THREAT.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at May 27, 3:22 AM CDT, 6 hours 14 minutes earlier.

Area forecast discussion, May 27, 3:22 AM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
322 AM CDT SUN MAY 27 2007

.DISCUSSION...
RAIN CHANCES ARE THE MAIN FORECAST PROBLEM.

A SLOW MOVING DIFFUSE UPPER TROUGH COMBINED WITH A
NEARLY SATURATED ATMOSPHERE WILL KEEP RAIN CHANCES IN THE
FORECAST THE NEXT SEVERAL DAYS.  DESPITE THE LIKELIHOOD OF
RAIN AND THE POTENTIAL FOR SOME HEAVIER AMOUNTS DUE TO THE
WEAK STEARING WINDS...CANCELLED THE FLASH FLOOD WATCH
FOR SOUTHEAST OKAHOMA AS 1 HOUR FLASH FLOOD GUIDANCE VALUES
ARE AROUND 2 AND A HALF INCHES. IN ADDITION...THE HEAVY
RAINFALL WHICH WAS FORECAST TO HAPPEN HAS NOT MATERIALIZED.

THAT SAID...DECENT POPS ARE WARRANTED.  WENT SLIGHTLY BELOW
MOS TODAY AS THINK IT MAY BE DIFFICULT FOR EVERYWHERE TO HAVE
APPRECIABLE RAIN THROUGHOUT THE DAY. ALSO KEPT A DIURNAL
TREND TO THE POPS AS THE WRF SHOWS THIS AND OTHER THAN
DAYTIME HEATING FOCUSING MECHANISMS WILL BE WEAK.  AS TIME
PROGRESSES THE AMOUNT OF DEEP MOISTURE AVAILABLE FOR
POP CORN SHOWERS AND STORMS MAY ALSO WANE GIVEN TRENDS IN
THE MEAN RH.  THUS...HAVE POPS DECLINING A BIT WITH EACH
DAY THROUGH TUESDAY.

HIGHER POPS ARE WARRANTED WEDNESDAY AND THURSDAY AS A COLD
FRONT WILL MOVE INTO THE AREA,  MAY ALSO SEE AN INCREASE IN
SHEAR AND INSTABILITY.  STRONGER STORMS WOULD SEEM POSSIBLE.
A FEW RAIN LESS DAYS SHOULD FOLLOW THE EXIT OF THE FRONT
BEGINNING LATE IN THE DAY THURSDAY.

TEMPWISE...HIGHS AND LOWS WILL BE TEMPERED BY RAIN AND CLOUDS.
HAVE GENERALLY KEPT FAIRLY CLOSE TO MOS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  64  78  65 /  70  50  60  40
FSM   79  65  79  64 /  70  40  70  40
MLC   76  64  78  65 /  70  40  60  40
BVO   77  63  78  64 /  70  40  60  40
FYV   77  62  76  61 /  70  40  70  40
BYV   76  62  76  61 /  70  40  70  50
MKO   75  63  77  63 /  70  50  60  40
MIO   76  62  78  63 /  70  40  70  40
F10   75  63  77  64 /  70  40  60  40
HHW   76  64  78  64 /  70  40  60  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...18
LONG TERM....17

ABBAS
Hazardous weather outlook, May 27, 5:00 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT SUN MAY 27 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT SUN MAY 27 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A VERY MOIST AIRMASS REMAINS OVER THE AREA TODAY...WITH PRECIPITABLE
WATER VALUES RUNNING 1.5 TO 1.75 INCHES. A WEAK UPPER TROUGH WILL
STAY TO OUR WEST THROUGH TONIGHT...AND WILL AID IN MAINTAINING A
WEAK SOUTHERLY LOW-LEVEL JET ACROSS THE REGION. THE MOIST AND
UNSTABLE ATMOSPHERE IN PLACE...SCATTERED SHOWERS AND THUNDERSTORMS
ARE LIKELY THE REMAINDER OF THE DAY. WHILE SEVERE WEATHER IS NOT
EXPECTED...SLOW MOVEMENT OF STORMS COULD RESULT IN LOCALLY HEAVY
RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
THROUGH MID WEEK AS THE UPPER TROUGH MOVES SLOWLY EAST ACROSS THE
SOUTHERN PLAINS. A STRONGER UPPER LOW IS FORECAST TO MOVE INTO THE
PLAINS LATER THIS WEEK...BRINGING A SURFACE BOUNDARY ACROSS THE
REGION BY LATE WEDNESDAY INTO THURSDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 10:22 AM CDTFlash Flood WarningTSAChoctaw3 hr
May 27, 5:25 PM CDTSpecial Weather StatementTSAMuskogee35 min
May 27, 5:43 PM CDTSpecial Weather StatementTSAMuskogee32 min
May 27, 6:02 PM CDTSpecial Weather StatementTSAWagoner28 min
May 27, 6:12 PM CDTSpecial Weather StatementTSAWagoner33 min
May 27, 6:43 PM CDTSpecial Weather StatementTSAMayes, Rogers32 min

Nearby

Flash Flood Watches in Oklahoma, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.